Skip to main content
Log in

The second generalized Hamming weight for two-point codes on a Hermitian curve

  • Published:
Designs, Codes and Cryptography Aims and scope Submit manuscript

Abstract

The aim of this article is the determination of the second generalized Hamming weight of any two-point code on a Hermitian curve of degree q + 1. The determination involves results of Coppens on base-point-free pencils on a plane curve. To avoid non- essential trouble, we assume that q > 4.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Barbero, A.I., Munuera, C.: The weight hierarchy of Hermitian codes. SIAM J. Discrete Math. 13, 79–104 (2000)

    Article  MATH  MathSciNet  Google Scholar 

  2. Beelen, P.: The order bound for general algebraic geometric codes. Finite Fields Appl. 13, 665–680 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  3. Coppens, M.: Free linear systems on integral Gorenstein curves. J. Algebra 145, 209–218 (1992)

    Article  MATH  MathSciNet  Google Scholar 

  4. Coppens, M.: The existence of base point free linear systems on smooth plane curves. J. Algebraic Geom. 4, 1–15 (1995)

    MATH  MathSciNet  Google Scholar 

  5. Heijnen, T., Pellikaan, R.: Generalized Hamming weights of q-ary Reed-Muller codes. IEEE Trans. Inform. Theory 44, 181–197 (1998)

    Article  MATH  MathSciNet  Google Scholar 

  6. Helleseth, T., Kløve, T., Mykkeleveit, J.: The weight distribution of irreducible cyclic codes with block lengths n 1((q l  − 1)/N). Discrete Math. 18, 179–211 (1977)

    Article  MATH  MathSciNet  Google Scholar 

  7. Homma, M., Kim, S.J.: Toward the determination of the minimum distance of two-point codes on a Hermitian curve. Des. Codes Cryptogr. 37, 111–132 (2005)

    Article  MathSciNet  Google Scholar 

  8. Homma, M., Kim, S.J.: The two-point codes on a Hermitian curve with the designed minimum distance. Des. Codes Cryptogr. 38, 55–81 (2006)

    Article  MATH  MathSciNet  Google Scholar 

  9. Homma, M., Kim, S.J.: The two-point codes with the designed distance on a Hermitian curve in even characteristic. Des. Codes Cryptogr. 39, 375–386 (2006)

    Article  MATH  MathSciNet  Google Scholar 

  10. Homma, M., Kim, S.J.: The complete determination of the minimum distance of two-point codes on a Hermitian curve. Des. Codes Cryptogr. 40, 5–24 (2006)

    Article  MATH  MathSciNet  Google Scholar 

  11. Matthews, G.L.: Weierstrass pairs and minimum distance of Goppa codes. Des. Codes Cryptogr. 22, 107–121 (2001)

    Article  MATH  MathSciNet  Google Scholar 

  12. Munuera, C.: On the generalized Hamming weights of geometric Goppa codes. IEEE Trans. Inform. Theory 40, 2092–2099 (1994)

    Article  MATH  MathSciNet  Google Scholar 

  13. Munuera, C., Ramirez, D.: The second and third generalized Hamming weights of Hermitian codes. IEEE Trans. Inform. Theory 45, 709–713 (1999)

    Article  MATH  MathSciNet  Google Scholar 

  14. Wei, V.K.: Generalized Hamming weights for linear codes. IEEE Trans. Inform. Theory 37, 1412–1418 (1991)

    Article  MATH  MathSciNet  Google Scholar 

  15. Yang, K., Kumar, P.V.: On the true minimum distance of Hermitian codes. In: Stichtenoth, H., Tsfasman, M.A. (eds) Coding Theory and Algebraic Geometry, Lecture Note in Mathematics, vol 1518, pp. 99–107. Springer-Verlag, Berlin, Heidelberg (1992)

    Chapter  Google Scholar 

  16. Yang, K., Kumar, P.V., Stichtenoth, H.: On the weight hierarchy of geometric Goppa codes. IEEE Trans. Inform. Theory 40, 913–920 (1994)

    Article  MATH  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Masaaki Homma.

Additional information

Communicated by J. D. Key.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Homma, M., Kim, S.J. The second generalized Hamming weight for two-point codes on a Hermitian curve. Des. Codes Cryptogr. 50, 1–40 (2009). https://doi.org/10.1007/s10623-008-9210-x

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10623-008-9210-x

Keywords

AMS Classifications

Navigation